| Catalog Number |
04P75-01 |
| Medical Device Problem Code |
Electrical /Electronic Property Problem (1198)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/25/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
Event or Problem Description
On (b)(6) 2022, abbott point of care (apoc) was contacted by a customer who reported observing smoke coming from i-stat analyzer sn-(b)(4) during operation.The customer removed the battery from the analyzer and noticed it was hot to touch.There was no additional information at the time of this report.There were no injuries reported.The analyzer and rechargeable pack were replaced at no charge and returning for investigation.Apoc has determined that a component failure within the analyzer circuitry, may lead to the batteries becoming uncomfortably hot to touch in the area of the battery compartment when using a green non-fused battery carrier.The analyzer was operating on rechargeable batteries at the time of the event.At this time there is no reason to believe product will become hot to the touch.The product was replaced and returning for investigation.Based on the information available, there were no patient or user related injuries associated with this complaint.
Additional Manufacturer Narrative
Apoc incident: (b)(4).The investigation was completed on 03-jun-2022.The customer reported that analyzer s/n (b)(6) emitted smoke during a testing procedure.The rechargeable power pack that was in use with the analyzer had a born-on date (bod) of 2012-05 and was hot to touch.The analyzer was not able to power on after the smoke was observed.Failure analysis determined the cause to be a burnt tantalum capacitor found at location c26 on the main board.